stimulants (dextroamphetamine, provigil) depression, hiv fatigue
Jan 12, 2006
i used a search engine and typed in dextroamphetamine and fatiue. the very first option that came up was a short study suggesting use of dextroamphetamine for hiv people like myself for both depression and fatigue -- and i hadn't even typed any of that in the search engine. My question is, knowing that you all are very cautious & conservative about using dextro, can you recommend anything just as effective -- Provigil no longer works for me, ritalin never did; everything else seems milder. Anbd what does one do after the drug wears off and one feels drained. Can 2 drugs be used, one to offset the withdrawal effect of the other? Thank you.
Response from Dr. Horwath
Dextroamphetamine is very effective for the treatment of fatigue, slowed thinking and apathy, often seen in people with HIV infection.
If Provigil and Ritalin do not work for you, then dextroamphetamine in low doses is probably the drug of choice. It should be used cautiously in people with a history of a psychotic disorder, seizures, head trauma or other serious brain disease, such as meningitis, encephalitis or brain tumor. It is relatively safe to use in people with early AIDS, but should be avoided in people with very advanced AIDS or severe dementia.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Burning Penis After Touching Sperm Worried I Have HIV
- Headache After Oral Sex With No Protection Does It Mean I Have HIV
- White Discharge After Oral Sex With No Protection Does It Mean I Have HIV
- Can Bacterial Vaginosis Cause Vaginal Bleeding?
- Can You Get Hepatitis C From Sharing A Pipe?
- Does Penicillin Cure Chlamydia?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.